Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 100, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 23, 2019, 5:05 PM CDT for Marshall County, Mississippi; Fayette County, Shelby County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 23, 2019, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marshall County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 41 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:06 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 23, 4:06 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Memphis TN 406 PM CDT Sun Jun 23 2019 .DISCUSSION...GOES-16 Water Vapor Satellite and regional WSR-88D radar trends indicate a Mesoscale Convective System moving over portions of Arkansas, Southeast Missouri and the Missouri Bootheel this afternoon. A line of showers and thunderstorms with a few scattered showers and thunderstorms just ahead of the line extend from the Missouri Bootheel back into East Central Arkansas. As of 3 PM CDT, temperatures across the Mid-South are in the lower 90s where rain free conditions are still occurring, and 70s where showers and thunderstorms have already occurred this afternoon. Short term convective trends are the primary concern in this afternoon's forecast issuance. The aforementioned line of showers and thunderstorms with a cold pool will continue to push across portions of the Mid-South into this evening. Surface based CAPE values in excess of 3000 J/kg and 0-6 km Bulk Shear values approaching 35 kts will support a potential for damaging winds as the primary severe weather threat. Hail is not as much of a concern as wind as freezing levels remain quite high. Precipitable water values around 2 inches will also support localized heavy rainfall, especially with training thunderstorms. Models indicate the potential for showers and thunderstorms will continue across the Mid-South this week with another shortwave trough moving across the area on Tuesday and a warm, moist, and unstable airmass remaining in place across the Lower Mississippi Valley. Overall shear is expected to remain weak with pulse type thunderstorms being the most probable convective mode in a high CAPE, low shear environment. In this scenario, the best shower and thunderstorm chances would typically occur during the afternoon- early/mid evening hours. Overall temperatures this week will remain nearly similar over the next 7 days with highs in the 80s to approaching 90 degrees and lows in the upper 60s to lower 70s. CJC && .AVIATION... /18z TAFs/ Isolated thunderstorms are developing across the Mid-South early this afternoon with a more organized line of storms moving out of the Ozarks. This complex of storms is expected to march southeast across the CWA during the late afternoon and early evening hours, resulting in thunderstorms on station and gusty outflow winds. Additional convection is possible overnight, although confidence is lower on the timing/extent of this second wave. Low clouds are expected to develop late tonight and continue into Monday morning with generally dry weather tomorrow after morning precipitation moves east. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 23, 4:10 PM CDT, 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 410 PM CDT Sun Jun 23 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-242315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 410 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Strong to severe thunderstorms are possible through this evening across the Mid-South. Damaging winds will be the main threat if any thunderstorms reach severe limits. Localized heavy rainfall is also possible with the thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into this evening in support of severe weather operations.
In the hours before
Local storm report, Jun 23, 4:01 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
401 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG CARDWELL 36.05N 90.29W
06/23/2019 DUNKLIN MO SOCIAL MEDIA
POWERLINE DOWN ON HWY IN CARDWELL MO, LIGHTING GRASS ON
FIRE.
&&
SGWSpecial weather statement, Jun 23, 4:14 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
414 PM CDT Sun Jun 23 2019
ARZ035-036-048-049-MSZ001-007-TNZ088-089-232145-
St. Francis AR-Lee AR-Cross AR-Crittenden AR-Tunica MS-DeSoto MS-
Fayette TN-Shelby TN-
414 PM CDT Sun Jun 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
St. Francis County in eastern Arkansas...
Lee County in eastern Arkansas...
Southeastern Cross County in eastern Arkansas...
Crittenden County in eastern Arkansas...
Northern Tunica County in northwestern Mississippi...
Northwestern DeSoto County in northwestern Mississippi...
Northwestern Fayette County in western Tennessee...
Shelby County in western Tennessee...
At 413 PM CDT...outflow from strong thunderstorms was producing
winds at least 40 mph along a line extending from near Millington,
to Edmondson, to Moro. Movement was east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm behind the initial outflow.
People in St. Francis...Lee...southeastern Cross...Crittenden...
northern Tunica...northwestern DeSoto...northwestern Fayette and
Shelby Counties should monitor this storm closely.
LAT...LON 3491 9111 3510 9068 3544 9026 3544 9014
3542 9017 3538 9017 3538 9014 3541 9014
3538 9008 3538 8978 3540 8978 3541 8971
3537 8964 3540 8955 3540 8945 3503 8987
3465 9064 3465 9105 3473 9105 3474 9110
TIME...MOT...LOC 2113Z 283DEG 36KT 3537 8994 3509 9033 3477 9099
MJSpecial weather statement, Jun 23, 4:42 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
442 PM CDT Sun Jun 23 2019
ARZ036-MSZ001-002-007-TNZ088-089-232230-
Crittenden AR-Tunica MS-Marshall MS-DeSoto MS-Fayette TN-Shelby TN-
442 PM CDT Sun Jun 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Southeastern Crittenden County in eastern Arkansas...
Northern Tunica County in northwestern Mississippi...
Northwestern Marshall County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Fayette County in western Tennessee...
Shelby County in western Tennessee...
At 441 PM CDT...a line of strong thunderstorms were producing winds
to 45 mph, located along a line extending from near Munford to
Pinckney to near Palmer. Movement was east at 30 mph.
Strong winds will likely precede the onset of rain and lightning by
several minutes.
People in southeastern Crittenden...northern Tunica...northwestern
Marshall...DeSoto...Fayette and Shelby Counties should monitor this
storm closely.
LAT...LON 3480 9054 3478 9047 3484 9047 3487 9043
3483 9041 3488 9041 3498 9025 3539 8986
3538 8918 3476 8972 3477 8972 3477 8991
3471 9002 3476 9014 3472 9022 3472 9047
3478 9048 3474 9051 3473 9051 3473 9057
TIME...MOT...LOC 2141Z 267DEG 25KT 3545 8990 3497 9032 3452 9109Special weather statement, Jun 23, 4:47 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
447 PM CDT Sun Jun 23 2019
ARZ049-058-MSZ007-008-010>012-232230-
Phillips AR-Lee AR-Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS-
447 PM CDT Sun Jun 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Phillips County in eastern Arkansas...
Southeastern Lee County in eastern Arkansas...
Tunica County in northwestern Mississippi...
Coahoma County in northwestern Mississippi...
Northwestern Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Central Quitman County in northwestern Mississippi...
At 446 PM CDT...thunderstorms were producing winds to 45 mph, along
a line from from near North Tunica to 6 miles northwest of Elaine.
Movement was east at 45 mph.
People in Phillips...southeastern Lee...Tunica...Coahoma...
northwestern Panola...Tate and central Quitman Counties should
monitor this storm closely.
LAT...LON 3414 9108 3419 9109 3422 9106 3425 9108
3432 9106 3434 9100 3445 9100 3475 9051
3476 9020 3472 9020 3476 9017 3476 9013
3471 9003 3472 8996 3477 8991 3477 8972
3474 8972 3420 9033 3412 9078 3412 9112
TIME...MOT...LOC 2146Z 273DEG 48KT 3477 9044 3436 9095Special weather statement, Jun 23, 4:55 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
455 PM CDT Sun Jun 23 2019
TNZ002>004-019-020-048>052-089-090-232245-
Hardeman TN-Weakley TN-Tipton TN-Fayette TN-Madison TN-Crockett TN-
Lauderdale TN-Obion TN-Henry TN-Dyer TN-Gibson TN-Haywood TN-
455 PM CDT Sun Jun 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Northwestern Hardeman County in western Tennessee...
Weakley County in western Tennessee...
Eastern Tipton County in western Tennessee...
Northeastern Fayette County in western Tennessee...
Western Madison County in western Tennessee...
Crockett County in western Tennessee...
Eastern Lauderdale County in western Tennessee...
Eastern Obion County in western Tennessee...
Northwestern Henry County in western Tennessee...
Eastern Dyer County in western Tennessee...
Gibson County in western Tennessee...
Haywood County in western Tennessee...
At 454 PM CDT...A line of strong thunderstorms were producing winds
up to 45 mph along a line extending from near Union City to Forked
Deer to near Covington. Movement was east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Hardeman...Weakley...eastern Tipton...
northeastern Fayette...western Madison...Crockett...eastern
Lauderdale...eastern Obion...northwestern Henry...eastern Dyer...
Gibson and Haywood Counties should monitor this storm closely.
LAT...LON 3612 8863 3612 8866 3606 8866 3606 8869
3600 8870 3578 8882 3538 8911 3539 8970
3541 8971 3539 8983 3583 8946 3650 8907
3650 8841
TIME...MOT...LOC 2154Z 271DEG 36KT 3649 8909 3579 8941 3549 8962Special weather statement, Jun 23, 5:00 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
500 PM CDT Sun Jun 23 2019
MSZ001>003-TNZ088>090-232245-
Marshall MS-DeSoto MS-Benton MS-Hardeman TN-Fayette TN-Shelby TN-
500 PM CDT Sun Jun 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Northern Marshall County in northwestern Mississippi...
Northeastern DeSoto County in northwestern Mississippi...
Northwestern Benton County in northeastern Mississippi...
Northwestern Hardeman County in western Tennessee...
Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
At 459 PM CDT...strong thunderstorms were producing winds to 50 mph
was located along a line extending from 9 miles northwest of
Somerville to near Southaven. Movement was east at 35 mph.
Strong winds will precede the onset of rain and lightning by several
minutes.
People in northern Marshall...northeastern DeSoto...northwestern
Benton...northwestern Hardeman...Fayette and southeastern Shelby
Counties should monitor this storm closely.
LAT...LON 3482 8929 3487 9009 3538 8948 3538 8884
3537 8882
TIME...MOT...LOC 2159Z 281DEG 32KT 3531 8948 3495 8992The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:42 PM CDT | Special Weather Statement | MEG | DeSoto | 48 min |
| Jun 23, 4:47 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman, Tate, Tunica | 43 min |
| Jun 23, 5:00 PM CDT | Special Weather Statement | MEG | DeSoto | 45 min |
| Jun 23, 5:28 PM CDT | Special Weather Statement | MEG | Benton, Lafayette, Marshall, Panola, Tate | 47 min |
| Jun 23, 5:31 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman, Tallahatchie | 44 min |
| Jun 23, 6:16 PM CDT | Special Weather Statement | MEG | Benton, Lafayette, Marshall, Panola, Tippah | 44 min |
| Jun 23, 6:19 PM CDT | Special Weather Statement | MEG | Tallahatchie | 41 min |
| Jun 23, 6:31 PM CDT | Special Weather Statement | MEG | Alcorn | 44 min |
| Jun 23, 6:53 PM CDT | Special Weather Statement | MEG | Yalobusha | 37 min |
| Jun 23, 1:14 PM CDT | Special Weather Statement | MEG | Weakley | 16 min |
| Jun 23, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 47 min |
| Jun 23, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 49 min |
| Jun 23, 4:14 PM CDT | Special Weather Statement | MEG | Shelby | 31 min |
| Jun 23, 4:55 PM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood, Obion, Weakley | 50 min |
| Jun 23, 5:30 PM CDT | Special Weather Statement | MEG | Carroll, Chester, Henderson, Henry, Madison | 45 min |
| Jun 23, 5:37 PM CDT | Areal Flood Advisory | MEG | Weakley | 113 min |
| Jun 23, 5:43 PM CDT | Special Weather Statement | MEG | Hardeman | 47 min |
| Jun 23, 6:15 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry and 1 more | 45 min |
| Jun 23, 6:59 PM CDT | Special Weather Statement | MEG | Benton, Decatur, Henderson | 46 min |
| Jun 22, 7:43 PM CDT | Special Weather Statement | MEG | Poinsett | 32 min |
| Jun 23, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 37 min |
| Jun 23, 2:28 PM CDT | Special Weather Statement | MEG | Clay, Greene | 32 min |
| Jun 23, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 44 min |
| Jun 23, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 40 min |
| Jun 23, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 42 min |
| Jun 23, 3:10 PM CDT | Special Weather Statement | MEG | Poinsett | 35 min |
| Jun 23, 3:32 PM CDT | Special Weather Statement | MEG | Poinsett | 13 min |
| Jun 23, 3:45 PM CDT | Special Weather Statement | MEG | Crittenden, Cross, St. Francis | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.